Doctor insights on:
Trazodone And Glaucoma
Ok to take an SSRI (Paxil (paroxetine) 20 mg) with history of elevated intraocular pressure and 'glaucoma suspect' status? Thanks
Best ask Eye Dr.: The provider assessing your eye issues is the best by far to ask about this. It's very good that you are thinking of it before doing it. We wish more folks would! With so many on SSRIs now, they must have had experience with the impact on such eye issues. Good luck w/ finding the best views on this. ...Read more
I take Lexapro for ptsd used to take geodon, (ziprasidone) abilify, trazodone and seroquel what are other meds for ptsd?
Dr Jacobson is RIGHT: Minipress (prazosin) is a wonderful medication for nightmare control in some people where nothing else works. Quite a revolutionary step in some very bad and chronic cases for parasomnias (nighmares) in folks with PTSD. Ask your doctor about it if you suffer from this condition. ...Read moreSee 2 more doctor answers
My dad has glaucoma. Doc prescribed Zoloft, (sertraline) I read that SNRIs are best used for glaucoma. Is this true?
Trust a specialist: His specialist eye doctor is the person extensively trained and familiar w/ his case. Don't second guess based on a bit of reading. It's great to inform yourself - fine to ask Dr for explanations of contradictions, but they do this as a career. Trust them or get another one and trust them. It's good that you're helping and care. Lucky Dad! ...Read more
No: These are not the side effects described with these topical glaucoma agents. However, individuals with the disease of glaucoma have higher elevates of depression. If you are having depressive moods, i would advise that you communicate this with your primary care doctor. Often they can help you. ...Read more
Will using advir and spiriva increase pressure and cause dry macular to change to wet? Label warns of glaucoma, cataracts. Already have had cataract surgery. No glaucoma.
No: Advir and spieva will have no affect on macular degeneration. If you have had cataract surgery , you don't need to worry about cataracts. Increased intraocular pressure can occur with steroid use. Obtaining a baseline pressure 2 months after continuous use is advised. ...Read moreSee 3 more doctor answers
Warning: Seasonal allergy meds may have a warning about glaucoma. This is relevant to narrow angle glaucoma patients, since it is theoretically possible to induce an angle closure attack if not already treated--check with your eye doctor to see if you are at risk. ...Read moreSee 1 more doctor answer
Depends: If your glaucoma is an open angle type of glaucoma, then you can be free to use any medication. However if you have narrow angles, this may be contraindicated. It is best to ask your doctor which kind you have, and if it is narrow, ask if it is okay for you. Sometimes when narrow angle patients have been adequately treated, they can be able to use these meds. Hope this helps! ...Read moreSee 1 more doctor answer
I'm currently taking risperdone, Artane, Lexapro, (escitalopram) and Lamictal. Is it safe to use passion flower with those for insomnia?
Talk to your doctor : In general, I recommend patients to not combine their psychiatric medications with herbals. Based upon my review of Passion flower, increased drowsiness is the main risk. Some herbals increase the risk of Serotonin syndrome when combined with psych meds. I did not see any reports of this with Passion flower. Talk to your doctor before combining your meds with any herbal preparations. Best wishes! ...Read moreSee 1 more doctor answer
Psychatrist prescribed me combo of wellbutrin (bupropion) 150mg and waklert(nuvigil) 50 mg for depression and feeling sleepy.Is it a valid combo?
It can be: ...But is it helping you? Pharmacologically, it is not an incorrect combination, clearly geared towards keeping you awake. But is this daytime sleepiness just depression? Many other conditions can cause this, narcolepsy and sleep apnea being just a few examples. I think you need a thorough evaluation looking for other possible causes. ...Read moreSee 1 more doctor answer
Is it fine taking paxil (paroxetine) cr for OCD and olanzapine to increase appetite and for deeper sleep, paxil (paroxetine) caused to me insomnia and very light sleep .
Paxil (paroxetine) and insomnia: Paroxetine can cause insomnia. Please consult with your doctor re your insomnia or sleep disturbances. Some tips. Maintain same sleep time pattern. Avoid alcohol and stimulants. Avoid late eating. Make sleep environment comfortable. Pre-sleep ritual (soft music, wind down period, etc). ...Read more
I have PTSD, depression, and anxiety.
Is it OK to take trazodone, prazosin, buspar, and hydrochlorothiazide together?
BP meds PTSD: This is a complex issue. I specialize in BP issues and would be happy to do a 2nd opinion to get more information and then we can decide if it is OK. But in general can think good reason you cannot take them all together. I recommend going to drugs.com and look up drug interactions with these and any other over the counter things you are taking and then discuss with your Dr. ...Read more
Zoloft, Abilify (aripiprazole): Zoloft (sertraline) is a medication for treatment of depression. it can cause blurred vision. Abilify is a medication for psychosis, it can cause blurred vision. Discuss with your Psychiatrist benefits and side effects of these medications, then make your decision. ...Read more
Possibly fine: Remeron, (mirtazapine) aka generic mirtazepine, is often used for depression, anxiety, and to increase the appetite. It seems to be well tolerated in elderly people with dementia. It causes sedation, so its taken at nite. Klonopin aka generic clonazepam. This is used for anxiety, panic attacks,and restless leg syndrome. It is long acting, causes sedation and can worsen balance, so I'd suggest caution with it. ...Read moreSee 1 more doctor answer
See your doctor : I think you meant Brintellix. I recommend my patients to check for drug interactions on Drugs.com. According to this tool, you may be at risk for Serotonin Syndrome with the combination of Trazodone and Brintellix. This is not absolute. Your doctor will need to monitor you closely. Talk to your doctor and learn the symptoms or side effects for which you need to watch. ...Read moreSee 1 more doctor answer
Just started 5 mg of bystolic (nebivolol)...can this help with heart rate as well as blood pressure..take at night with tegretol-ativan1mg and trazadone.25..ok?
Yes: it can lower bp and heart rate. Why are you taking 3 nerve meds. They have additive effect of CNS depression and psychomotor impair. We propose to look for the underlying causes for your cerebral symptoms and hi bp and hi HR. TO learn how treating the cause may be able to help visit us www.ehacstl.com. Underlying causes could be environmental nutritional and hormonal ...Read more
What to do if i had 50 mg of trazodone two days ago and am still feeling the effects. How long does it take to wear off?
Desyrel (trazodone): It is the brand name for trazodone, an antidepressant which is mainly used to help people sleep. Only doses above 400mg has antidepressant effects but that would usually cause so much sleepiness that it is not used at all for depression. Most people sleep well at 100mg or below. A minority needs up to 450mg to sleep well, but they have other severe mental problems also. ...Read moreSee 1 more doctor answer
Depends: Most frequent complaint i hear is really, really sluggish brain and body. But wait a minute; ever read all the possible side effects. Don't! aspirin would never get thru. I got off track; you consult with the psychiatrist who prescribed it. Not a psychiatrist? Why, you deserve it. Well, ok. ...Read moreSee 1 more doctor answer
No: Trazodone is not approved by the fda for children. Your child's doctor may prescribe it off-label, but it is not normally used as an antidepressant for children as it has not been studied in kids. Its often used in small doses as a "sleeping pill" in adults because it is so sedating, but we try to use safer things for sleep in children. And don't give your child something prescribed for you. ...Read moreSee 1 more doctor answer
Not traditionally: Trazodone is an antidepressant. Its sedating properties make it useful for sleep problems. It differs from more clearly addictive medicines like xanax (alprazolam) or klonopin. "addiction" implies craving, continued use despite negative life effects, & withdrawal on stopping the substance. Still, stopping trazodone suddenly can lead to "discontinuation" symptoms: fatigue, myalgia, anxiety, dizziness, etc. ...Read moreSee 1 more doctor answer
Yes and no: You should not use them both at the same time unless cleared by your doc. Also, given your age (sorry to comment on that), i would definitely consult a doc prior to trying any of those, since he needs to know your history and do an exam to make sure those meds are safe for you to take. ...Read more